Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 203, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 25, 2006, 4:34 PM CDT for Finney County, Kansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2006, 4:34 PM CDT (21:34 UTC)
- Expired
- Jul 25, 2006, 5:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Finney County, KS
The radar
The Dodge City radar (KDDC), 54 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2401 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 359 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 252134 SVRDDC KSC055-252215- /O.NEW.KDDC.SV.W.0203.060725T2134Z-060725T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 434 PM CDT TUE JUL 25 2006 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL FINNEY COUNTY IN SOUTHWEST KANSAS. * UNTIL 515 PM CDT * AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF KALVESTA...AND MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF EASTERN FINNEY COUNTY... KALVESTA... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3813 10054 3801 10058 3800 10023 3814 10027 $$ GRZYWACZ
2 follow-up statements
000 WWUS53 KDDC 252155 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 455 PM CDT TUE JUL 25 2006 KSC055-252215- /O.CON.KDDC.SV.W.0203.000000T0000Z-060725T2215Z/ FINNEY KS- 455 PM CDT TUE JUL 25 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR EAST CENTRAL FINNEY COUNTY... AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR KALVESTA...MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF EASTERN FINNEY COUNTY... KALVESTA... THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3813 10054 3801 10058 3800 10023 3813 10024 $$ GRZYWACZ
000 WWUS53 KDDC 252210 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 510 PM CDT TUE JUL 25 2006 KSC055-252220- /O.EXP.KDDC.SV.W.0203.000000T0000Z-060725T2215Z/ FINNEY KS- 510 PM CDT TUE JUL 25 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FINNEY COUNTY EXPIRES AT 515 PM CDT... THE WARNED STORM HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY. LAT...LON 3813 10054 3801 10058 3800 10023 3813 10024 $$ GRZYWACZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:00 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 25, 2:00 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 200 PM CDT TUE JUL 25 2006 .DISCUSSION... DAYS 1-2... THE HEAT CONTINUES AND THERE IS AT LEAST SOME QUESTION OVER POSSIBLE CONVECTION. THERE WILL BE ESSENTIALLY NO CHANGE IN THE LARGE SCALE CIRCULATION PATTERN OVER NORTH AMERICA THROUGH THIS FORECAST AS THE LARGE UPPER HIGH REMAINS ANCHORED OVER THE WESTERN AND SOUTHWESTERN CONUS WITH A BROAD WEAK UPPER TROUGH OVER THE EASTERN CONUS. A SERIES OF WAVES ARE FORECAST TO TOP THE UPPER RIDGE AND THEN DIG EAST SOUTHEAST ACROSS THE GREAT LAKES STATES. BY LATE TOMORROW THE UPPER RIDGE WILL RETROGRADE A LITTLE ALLOWING A WAVE TO SLIDE SOUTHEAST ACROSS THE CENTRAL PLAINS INCREASING SLIGHTLY THE CHANCES FOR CONVECTION. THE SOUTHWEST MONSOON WILL PROVIDE ELEVATED CONVECTION OVER THE ROCKIES THIS EVENING THROUGH THURSDAY EVENING AND SOME OF THESE STORMS WILL MAKE IT OUT INTO PARTS OF THE HIGH PLAINS DURING THE NIGHT. DURING THE DAY, THICKNESSES INDICATE CONTINUED HOT TEMPERATURES FOR THE HIGH PLAINS REGION. ALL IN ALL, THE GOING GRIDS HAVE ALL OF THIS PRETTY MUCH IN HAND AND REQUIRED LITTLE OR NO CHANGE. DAYS 3-7... THE MIDNIGHT SHIFT TOOK SOME OF THE POPS OUT IN THE EXTENDED AND THIS SEEMS REASONABLE SINCE THE WEAK NW FLOW REGIME WILL BE BREAKING DOWN. THE UPPER FLOW WILL BECOME LIGHT WITH THE WESTERLIES RETREATING NORTH OF 45N THE ONLY THING THAT COULD MESS UP A DRY FORECAST IS ANY WEAK CONVECTIVE FLARE UP IN THE SW US MONSOON FLOW. THE 00Z ECMWF HINTED AT THIS POSSIBILITY. BUT CHANCES ARE TOO SMALL TO CARRY POPS THAT FAR OUT. OTHERWISE IT LOOKS PARTLY TO MOSTLY SUNNY AND HOT THROUGH DAY 7. && .PRELIMINARY POINT TEMPS/POPS... DDC 72 99 70 97 / 20 10 30 20 GCK 70 96 68 95 / 20 - 30 20 EHA 67 96 69 95 / 20 30 30 20 LBL 70 98 70 97 / 20 30 30 20 HYS 72 98 70 95 / 20 0 0 10 P28 74 101 73 98 / 20 20 30 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && JOHNSON/FINCH FN08/24
Hazardous weather outlook, Jul 25, 4:59 AM CDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 459 AM CDT TUE JUL 25 2006 KSZ030-031-043>046-061>066-074>081-084>090-261000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 459 AM CDT (359 AM MDT) TUE JUL 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THE RANGE LAND FIRE DANGER INDEX WILL REACH THE VERY HIGH TO EXTREME CATEGORY THIS AFTERNOON. MAXIMUM TEMPERATURES FROM 100 TO 103 COUPLED WITH SOUTH WINDS AT 15 TO 25 MPH GUSTING TO 30 MPH WILL RESULT IN FAVORABLE CONDITIONS FOR WILD FIRES. ALL OUTDOOR BURNING SHOULD BE AVOIDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. 12
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.